Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 97, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Nov 16, 2004, 9:25 PM CST for Calhoun County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 16, 2004, 9:25 PM CST (03:25 UTC)
- Expired
- Nov 16, 2004, 11:30 PM CST
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Calhoun County, TX
The radar
The Corpus Christi radar (KCRP), 117 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 3.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1476 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 170328
FFWCRP
TXC057-170530-
/X.NEW.KCRP.FF.W.0003.041117T0325Z-041117T0530Z/
/0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
925 PM CST TUE NOV 16 2004
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN CALHOUN COUNTY IN TEXAS
* UNTIL 1130 PM CST
* AT 918 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED 1 TO 2 INCHES BETWEEN SEA DRIFT AND PORT
OCONNOR WITH TOTALS EXPECTED TO BE NEAR 3 INCHES AS ADDITIONAL
THUNDERSTORMS MOVE TOWARD THE AREA FROM THE GULF. THESE STORMS ARE
MOVING NORTHWEST AT 25 MPH.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...PORT OCONNOR...SEADRIFT...FULGHUM POINT AND INDIANOLA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 2851 9650 2843 9640 2839 9636 2814 9674
2841 9675
$$
TEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 16, 8:20 PM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Nov 16, 8:20 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 820 PM CST TUE NOV 16 2004 .UPDATE...UPDATED THE CWFCRP EARLY AS WINDS ALREADY NEAR SCA CRITERION. ALSO UPDATED THE ZFP MAINLY FOR THE NORTHEAST WHERE THE PRECIPITATION ACTIVITY IS OCCURRING MORE RAPIDLY THAN PREVIOUS FORECAST INDICATED. OTHERWISE...HAVE KEPT THE ZONES/GRIDS AS-IS WITH ONLY A MINOR CHANGE OR TWO. WILL UPDATE LATER IF NEEDED IF AND WHEN CONVECTION OVER THE WEST REMAINS. LOOKS MORE LIKE HEAVY RAINFALL DUE TO TRAINING EFFECTS RATHER THAN SATURATED ATMOSPHERE THAN A SEVERE WEATHER THREAT. AT THIS TIME...IF THERE IS ANY REMAINING POTENTIAL FOR SEVERE WEATHER THE BEST SHOT WOULD BE OVER THE NORTHEAST. 86/GW && .SHORT TERM (TONIGHT AND WEDNESDAY)...ACTIVE WEATHER EXPECTED ACROSS THE CWA TONIGHT THRU WEDNESDAY MORNING. ELONGATED UPR LVL LOW ACROSS NRN MX AND SE AZ WILL CONTINUE TO LIFT ENE INTO WEST TX TOMORROW... WITH AN INCREASINGLY NEGATIVE TILT. S TX IS BECOMING INCREASINGLY UNSTABLE THIS AFTERNOON IN WARM SECTOR SOUTH OF STATIONARY BOUNDARY/WEAK WARM FRONT. THIS BOUNDARY STRETCHES FROM NEAR AUS SE TO THE HGX/CRP CWA BORDER. BOUNDARY WILL SLOWLY DRIFT NORTH THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING...ALONG WITH ASSOC CONVECTION ALONG IT. ATTENTION IS QUICKLY SHIFTING WEST. INCREASING LARGE-SCALE ASCENT WILL QUICKLY SPREAD ACROSS THE RIO GRANDE PLAINS REMAINDER OF AFTERNOON AND EVENING. OMEGA FIELDS LOOK IMPRESSIVE THIS EVENING ACROSS WEBB/LA SALLE COUNTIES AND NORTH INTO EWX CWA. BAND OF CONVECTION CONTINUING TO DEVELOP ALONG N-S THETA-E GRADIENT ACROSS EDWARDS PLATEAU SOUTH INTO NORTHERN MX. EXPECT THUNDERSTORMS TO CONTINUE TO CONTINUE FILLING IN ALONG THIS BOUNDARY AND MOVE SLOWLY EAST INTO THE RIO GRANDE PLAINS OF SOUTH TEXAS. AN ISOLATED SEVERE THREAT WILL CONTINUE THROUGH THE LATE AFTERNOON AND EARLY EVENING ACROSS WEBB AND LA SALLE AS STORMS CONTINUE TO DEVELOP ALONG AND AHEAD OF THIS N-S LINE. PRIMARY THREAT WOULD BE DAMAGING WINDS AND SMALL HAIL. SPC MENTIONS POSSIBILITY OF AN ISOLATED TORNADO THREAT (SEE SWODY1) IN MARGINALLY FAVORABLE SHEAR ENVIRONMENT. HWO HAS THIS ALL COVERED. BUT PRIMARY IMPACT THIS EVENING AND OVERNIGHT WILL BE HEAVY RAINFALL. STEERING FLOW/THICKNESS PATTER/CORFIDI VECTORS ALL INDICATE THAT WE COULD INITIALLY SEE SOME TRAINING AND BACK BUILDING ACROSS THE RIO GRANDE PLAINS OVER THE SEVERAL HOURS. FLOOD WATCH FOR FLASH FLOODING WAS ISSUED FOR WEBB...LA SALLE AND MCMULLEN. CONVECTION WILL ORGANIZE AND MOVE E-NE ACROSS CWA LATE EVENING AND OVERNIGHT. LLVL INFLOW/JET WILL INCREASE INTO MCS BETWEEN 3Z AND 9Z AND SHOULD ALOW CONVECTION TO DEVELOP INTO THE SOUTHERN HALF OF THE CWA...EVEN THROUGH LARGE-SALE DYNAMICS WILL BE FOCUSED ACROSS THE NORTHERN ROW OF COUNTIES AND QUICKLY MOVING NE. HAVE DECIDED TO EXPAND FLOOD WATCH FOR THE ENTIRE CWA...HOWEVER CONFIDENCE IS A LITTLE LOWER ACROSS THE SOUTHERN COASTAL BEND (JIM WELLS/KLEBERG AND NUECES). BUT FFG IS RELATIVELY LOW ACROSS S TX GIVEN RECENT RAIN IN THE PAST COUPLE OF DAYS. WILL HAVE EXPANDED FFA SHORTLY. ETA/GFS DIFFER WITH SPEED IN HOW QUICKLY TIMING AND QPF ACROSS THE AREA. HAVE TRENDED SLIGHTLY QUICKER AND WETTER THAN PREVIOUS FORECAST. MARINE...SEAS OFFSHORE STILL RUNNING 7 TO 9 FEET. WITH LOW LEVEL JET INCREASING AHEAD OF SYSTEM...EXPECT WINDS TO COME UP INTO SCEC RANGE BRIEFLY THIS EVENING OVER THE BAYS AND SCA RANGE OVER THE WATERS. && .LONG-TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...LAST VESTIGES OF STRONG DYNAMICAL/BOUNDARY LAYER FORCING ASSOCIATED WITH A VIGOROUS 500HPA SHORTWAVE WARRANTS SLIGHT CHANCE POPS CENTRAL CWA TO HIGH-END CHANCE POPS EAST EARLY WEDNESDAY NIGHT AS 500HPA CLOSED CYCLONE ADVANCES ACROSS CENTRAL TEXAS. ANOTHER WEAKER PACKET OF ENERGY(700-300HPA DIFFERENTIAL CYCLONIC VORTICITY ADVECTION) FOLLOWS BUT ONLY SLIGHT CHANCE POPS OVER THE FAR EAST ARE REQUIRED. A WEAK SURFACE BOUNDARY MOVES ACROSS THE CWA WEDNESDAY NIGHT THEN BECOMES NEARLY STATIONARY INVOF THE COAST THROUGH FRIDAY BUT WILL REMAIN UNINFLUENTIAL WITH RESPECT TO PRECIPITATION. BRIEF SCEC CONDITIONS WILL OCCUR ACROSS THE WATERS EARLY WEDNESDAY NIGHT AS THE LOW-LEVEL JET DEPARTS. WEAK SURFACE RIDGING AND TROPOSPHERIC SUBSIDENCE IN THE WAKE OF THE AFOREMENTIONED SYNOPTIC-SCALE FEATURES WILL PROMOTE PARTLY CLOUDY SKIES BUT MOISTURE ADVECTION/ISENTROPIC UPGLIDE WILL QUICKLY INCREASE CLOUDINESS FRIDAY/FRIDAY NIGHT. DECOUPLED BOUNDARY LAYER AND MOIST SOIL WILL LEAD TO PATCHY/AREAS OF LATE NIGHT/EARLY MORNING FOG. TRENDED MINIMUM TEMPERATURES TOWARD THE COOLER GUIDANCE. MAXIMUM TEMPERATURES WERE SHADED TOWARD THE WARMER GUIDANCE THURSDAY THEN COOLER THAN GUIDANCE FRIDAY. THE WEAK SURFACE BOUNDARY WILL UNDERGO FRONTOGENESIS LATE FRIDAY NIGHT AND PERSIST INVOF THE COAST THROUGH SUNDAY. A 500HPA SHORTWAVE AIDING IN THIS PROCESS WILL TRAVERSE THE REGION LATE FRIDAY NIGHT/SATURDAY. WILL INDICATE CHANCE POPS OVER THE EAST DURING THIS TIME WHERE BOUNDARY LAYER FORCING WILL BE MOST PROMINENT AND TAPER TO SLIGHT CHANCE WEST. SLIGHT CHANCE POPS WILL BE USED REGION-WIDE SATURDAY NIGHT/SUNDAY AS FORCING WILL BE MINIMAL. A STRONG COLD FRONT WILL CROSS THE AREA SUNDAY NIGHT. WILL SHOW CHANCE POPS ACROSS THE EAST WHERE BOUNDARY LAYER MOISTURE/INSTABILITY/FORCING IS THE GREATEST AND TAPER TO SLIGHT CHANCE WEST. LAGGING 850HPA FRONTAL BOUNDARY AND THE PRESENCE OF A 500HPA JET STREAK SUPPORTS A POST-FRONTAL ISENTROPIC UPGLIDE REGIME MONDAY/MONDAY NIGHT. MANY OF THE ISENTROPIC FIELDS(300K) ARE SOMEWHAT FAVORABLE BUT CONDENSATION PRESSURE DEFICITS MAY NOT BE LOW ENOUGH. WILL INDICATE SLIGHT CHANCE POPS WEST TO CHANCE POPS EAST. A BRIEF PERIOD OF SCEC/MARGINAL SCA CONDITIONS EXPECTED ACROSS THE NEARSHORE/OFFSHORE WATERS SATURDAY/SATURDAY EVENING WHERE THE LOW-LEVEL JET WILL SUFFICIENTLY MIX EAST OF THE SURFACE BOUNDARY. POST-FRONTAL SCA CONDITIONS WITH GUSTS APPROACHING GALE FORCE WILL AFFECT THE WATERS SUNDAY NIGHT THROUGH A GOOD PORTION OF TUESDAY. CLOUDINESS WILL BE RIFE THIS WEEKEND INTO EARLY NEXT WEEK BUT WILL FINALLY DISSIPATE LATER TUESDAY AS ISENTROPIC DOWNGLIDE TAKES HOLD. GENERALLY UNDERCUT MEX TEMPERATURES IN MOST PERIODS GIVEN THE 1000-900HPA THICKNESSES AND THE EXPECTED SYNOPTIC SCENARIO. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 69 77 62 80 62 / 70 80 30 05 05 VICTORIA 67 75 59 77 59 / 80 90 50 05 05 LAREDO 65 78 58 82 58 / 90 50 05 00 05 ALICE 67 78 60 82 60 / 70 80 30 05 05 ROCKPORT 71 76 64 79 64 / 70 90 50 05 05 COTULLA 63 77 55 80 55 / 90 60 05 00 00 CORPUS CHRISTI 82 72 82 62 78 / 30 50 60 50 20 VICTORIA 78 68 77 59 76 / 50 70 80 60 20 LAREDO 80 65 82 58 80 / 50 60 50 20 05 ALICE 84 69 82 60 79 / 30 50 60 40 10 ROCKPORT 78 71 77 63 77 / 40 60 70 50 20 COTULLA 80 63 78 56 78 / 60 90 60 20 05 && .CRP WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY FOR NEAR AND OFFSHORE WATERS FROM 0-60 NM BETWEEN BAFFIN BAY AND THE MATAGORDA SHIP CHANNEL. FLOOD WATCH FOR FLASH FLOODING FOR ALL OF SOUTH TEXAS. && JR...SHORT-TERM BB...LONG-TERM
Hazardous weather outlook, Nov 16, 5:00 PM CST, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 500 PM CST TUE NOV 16 2004 GMZ230-235-250-255-270-275-TXZ229>234-239>247-171200- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK- MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB- 500 PM CST TUE NOV 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TONIGHT A STRONG LOW PRESSURE SYSTEM LOCATED ACROSS NORTHWEST MEXICO AND THE SOUTHWESTERN UNITED STATES WILL PUSH EASTWARD THROUGH TONIGHT. AHEAD OF THIS SYSTEM SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AND INTENSITY THIS EVENING ACROSS THE GRANDE PLAINS AND MOVE EAST INTO THE COASTAL BEND OVERNIGHT AND EARLY WEDNESDAY MORNING. THERE WILL BE A SLIGHT RISK OF SEVERE WEATHER...MAINLY ACROSS THE RIO GRANDE PLAINS THIS EVENING. THE MAIN THREAT WILL BE DAMAGING WINDS AND SMALL HAIL. AN ISOLATED AND BRIEF TORNADO MAY ALSO BE POSSIBLE...AGAIN MAINLY ACROSS THE RIO GRANDE PLAINS. HEAVY RAIN AND LOCALIZED FLOODING WILL BE POSSIBLE FOR ALL OF SOUTH TEXAS THROUGH WEDNESDAY MORNING. A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT THROUGH NOON WEDNESDAY FOR ALL OF SOUTH TEXAS. WIDESPREAD 2 TO 3 INCHES...WITH LOCALIZED 3 TO 5 INCH AMOUNTS...WILL BE POSSIBLE LATE THIS AFTERNOON AND THROUGH TONIGHT ACROSS THE RIO GRANDE PLAINS. ACROSS THE COASTAL BEND WIDESPREAD 1 TO 2 INCHES WILL BE POSSIBLE OVERNIGHT AND WEDNESDAY MORNING WITH LOCALLY HIGHER AMOUNTS. SMALL CRAFT ADVISORY CONDITIONS DUE MAINLY TO HIGH SEAS WILL PERSIST THROUGH TONIGHT ACROSS THE OFFSHORE WATERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE FIRST HALF OF WEDNESDAY AS A STRONG UPPER-LEVEL DISTURBANCE MOVES ACROSS THE HILL COUNTRY. THE MAIN THREAT FROM THESE STORMS WILL BE HEAVY RAINFALL AND THE POTENTIAL FOR LOCALIZED FLASH FLOODING...BUT THERE IS ALSO THE POSSIBILITY FOR SMALL HAIL AND GUSTY WINDS WITH THE STRONGER STORMS. DRIER AIR WILL MOVE INTO THE REGION DURING THE DAY THURSDAY AFTER SOME MORNING SHOWERS ACROSS THE EASTERN AREAS. RAIN CHANCES WILL RETURN TO THE FORECAST ON SUNDAY AND MONDAY AS A STRONG COLD FRONT APPROACHES THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND THIS EVENING ACROSS THE NORTHWEST RIO GRANDE PLAINS AND NORTHERN COASTAL BEND. MB/MJ/JR
In the hours before
Special weather statement, Nov 16, 5:58 PM CST, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 558 PM CST TUE NOV 16 2004 TXZ229-230-170100- LA SALLE-MCMULLEN- 558 PM CST TUE NOV 16 2004 ...STRONG THUNDERSTORMS WERE AFFECTING LA SALLE AND MCMULLEN COUNTIES... AT 555 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 23 MILES SOUTH OF LOS ANGELES TO 14 MILES NORTH OF LOS ANGELES...OR ALONG A LINE EXTENDING FROM 27 MILES EAST OF ENCINAL TO 19 MILES SOUTHEAST OF PEARSALL. THE INDIVIDUAL STORMS WERE MOVING NORTH ALONG THE LINE AT 20 MPH. PEOPLE IN EASTERN LA SALLE AND WESTERN MCMULLEN COUNTIES...INCLUDING THE CITY OF LOS ANGELES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. TE
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.